Tuberculosis medication and side effects, please help!!!
In Jan 06 I was ill with cough, cold and irregular fever (no sweat and no weight loss) for almost 2 months. Later in April 06, I got a small lymph node at the neck. After the blood test doctor diagnosed it as Tuberculosis but the chest x-ray was clear. They started my treatment for TB related to lymph node. Starting from 25th July 06 for the first 3 months medicine was as follows:
Rifampin 7 a day, Ethambutol 2 a day and pyridoxin 1 a week
After continuing medication for 3 weeks I felt severe pain in my right leg (in between my knee and heels). Doctor done the bone scan on it. I don't know the exact report for it but doctor suggested that the pain might be the medicine side effect and it will go away eventually. After 3 months (during which pain in leg was continued) my medicine was changed as follows:
Rifinah 2 a day and pyridoxin 1 a week
After changing the medicine, the pain in leg was slowly disappeared. Just to make sure doctor done one more bone scan on my leg in Jan 07. They found a spot (near the
bone) and suggested that it might be related to bone TB. Since I was already on the TB medication they asked me to continue it for longer time. I continued the medicine for almost 10 months till August 07. By this time the lymph node at the neck was vanished completely.
After 2 months of finishing the medicine the pain similar to right leg re-appeared but in left leg. It was not severe and disappeared in a month’s time. Doctor still done an MRI scan and it reveled 3 small spots (again near the bone) and referred back me to the TB doctor.
I've already taken the medicine for 13 months and now I'm afraid that TB doctor may ask me to continue it for few more months. I'm not sure if it's really a proper diagnosis and taking the TB medicine for such a long time may cause any other side effects.
I'm not sure what to do now? Please help!!! Thanks for your help.
Your case sounds rather complicated so it is difficult to provide specific recommendations. However, prolonging the duration of therapy for tuberculosis would not be useful. You have received a sufficient duration of therapy for all forms of tuberculosis except drug-resistant disease. Continuing the standard treatment would not be effective for drug-resistant disease so we would recommend that the tuberculosis therapy be stopped and a diagnostic evaluation be conducted to determine the cause of the lesions seen on MRI.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.